He sent me for lab work. I need to have my liver function checked every 6 months due to being on Avonex. I also asked him if we could check my Vitamin B12. Not really sure why I asked? Maybe just b/c I've read/heard a lot about this recently in the news. I actually didn't even know the symptoms for deficiency. Well it is a GOOD thing I asked b/c I am B12 deficient! Then I decided to go online and read more about it. To my surprise I have MANY of the symptoms. Who knew!
Symptoms of Vitamin B12 Deficiency (from Web MD)A deficiency of vitamin B12 can lead to vitamin B12 deficiency anemia. A mild deficiency may cause only mild, if any, symptoms. But as the anemia worsens it may causes symptoms such as:
- weakness, tiredness or light-headedness
- rapid heartbeat and breathing
- pale skin
- sore tongue
- easy bruising or bleeding, including bleeding gums
- stomach upset and weight loss
- diarrhea or constipation
- tingling or numbness in fingers and toes
- difficulty walking
- mood changes or depression
- memory loss, disorientation, and dementia
I have my next MRI in May which will be a year from my last MRI (which you should totally read about if you haven't). My neurologist said if it looks fine I can see him in 6 months (from my March appointment). But if there are new lesions which there could be he said "we'll talk." Not sure what about but hopefully we won't need to worry about that!
My neurologist and I also discussed the new oral medication for MS. He said some of his patients were taking it but that if Avonex is working for me he thinks I should continue and I totally agree. So that is that (for now).
I will have to write about the therapy/service dogs that my MS Center has. It is very exciting!
I don't feel like writing more now. Not sure what is w/ me but lately just can't find the energy/motivation to really write meaningful posts. I have a bunch of "stuff" I want to write about but I'm just too tired when I get home from work. So hopefully a few restful days in Florida will give me my spunk back! Until then this will have to do!